I wouldn't take topamax for any reason, on or off steroids. Even neurologists call it "dopamax" because it makes people so dumb while they're taking it. My cousin ended up in the mental hospital from the side effects of topamax.
As far as losing weight while on steroids, if you are on a low dose, diet and exercise should do it. If you are on a hig dose, you will probably not be able to lose weight. Can you switch off the steroids onto something else?
Hi eva- I am on topomax (topamax) for migraines- and I have been on it for a year- I don't have the "stupid" reaction described above and described by others- although I have heard that before. You should check with your doctor on whether it is okay to take while on steroids but I have taken it while i have been on short term doses on prednisone for flares without a problem- but again, check with your doctor first- it does help with curbing the appetite and with migraines, as well as some sleep problemms, if you have any of those. If you take a low enough dose it may not cause problems- generally not more than 50- 100. Good luck. And if it causes problems, talk to your doc and switch- what to watch out for is trouble concentrating and feeling spacey and tired the next day.
Dealing with Lupus its always something new. I really trying to get it under control. Alot of the medicine the doctor put you on is not good for you. so I am looking in the natural herbal way. I just wanted to find out a little more about topamax because from my experience dealing with other drugs don;t agree with me and the Lupus. So natural is the best.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.